Critical overView: Adverse cutaneous reactions to psychothjpic. Mfdications

Arash Kimyai-Asadi, J. C. Harris, H. C. Nousari

Research output: Contribution to journalArticle

Abstract

Background: Adver-sfeK. cutaneous reactions (ACRs) are common, potentially and threatening or symptomatically and cosmetically unappealing side effects of psychotropic drugs. Data Sources: A MEDLIN search of the literature was employed to cite the association df Vaciéus psychotropic drugs with specific cutaneous reactions. Data Synthesis: In addition to the common exanthematous eruption, the authors explored several serious reactions including erythema-sllafprme, StevensJohnson syndrome, toxic epidermal necrolyis surticaria, angioedema, anaphylaxis, hypersensitivity syndpome;!ypersensitivity vasculitis, erythroderma, and drug-induced-liupus-erythfirriatosus. Other side effects such as alopecia, pigmentary disorders, photosensitivity, lichenoid lesions, fixed drug erupliQns,-a:ri:d psoriasiform, acneiform, and seborrheic eruptions ed. Attention is paid to the morphology and distributiot systemie findings, diagnosis, and treatment of these conditions. Conclusion: Awareness of ACRs will allow psychiatrists to deter their continuation or recurrence, educate patients who have them, and. diagnose serious instances of them.

Original languageEnglish (US)
Number of pages1
JournalPrimary Care Companion to the Journal of Clinical Psychiatry
Volume2
Issue number3
StatePublished - Dec 1 2000

ASJC Scopus subject areas

  • Psychiatry and Mental health

Fingerprint Dive into the research topics of 'Critical overView: Adverse cutaneous reactions to psychothjpic. Mfdications'. Together they form a unique fingerprint.

Cite this